Alert archive / Montana / Tornado Warnings in 2009
Tornado Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this tornado warning at Jul 6, 2009, 2:54 PM MDT for Lewis and Clark County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2009, 2:54 PM MDT (20:54 UTC)
- Expired
- Jul 6, 2009, 3:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Lewis and Clark County, MT
The radar
The Great Falls radar (KTFX), 81 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KTFX 062054 TORTFX MTC049-062130- /O.NEW.KTFX.TO.W.0003.090706T2054Z-090706T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT MON JUL 6 2009 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA... * UNTIL 330 PM MDT * AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH CENTRAL LEWIS AND CLARK COUNTY...OR 15 MILES NORTH OF HELENA... MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND STRAIGHT LINE WIND GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN MONTANA. LAT...LON 4703 11197 4677 11176 4668 11213 4683 11226 TIME...MOT...LOC 2054Z 239DEG 21KT 4681 11211 $$ BRW
2 follow-up statements
000 WWUS55 KTFX 062109 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 309 PM MDT MON JUL 6 2009 MTC049-062130- /O.CON.KTFX.TO.W.0003.000000T0000Z-090706T2130Z/ LEWIS AND CLARK MT- 309 PM MDT MON JUL 6 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR SOUTHEASTERN LEWIS AND CLARK COUNTY... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM IS LOCATED OVER EAST CENTRAL LEWIS AND CLARK COUNTY...OR 17 MILES NORTH OF HELENA...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN MONTANA. LAT...LON 4703 11197 4677 11176 4668 11213 4683 11226 TIME...MOT...LOC 2109Z 239DEG 21KT 4686 11200 $$ BRW
000 WWUS55 KTFX 062122 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 322 PM MDT MON JUL 6 2009 MTC049-062133- /O.EXP.KTFX.TO.W.0003.000000T0000Z-090706T2130Z/ LEWIS AND CLARK MT- 322 PM MDT MON JUL 6 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN LEWIS AND CLARK COUNTY WILL BE ALLOWED TO EXPIRE AT 330 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN MONTANA. LAT...LON 4703 11197 4677 11176 4668 11213 4683 11226 TIME...MOT...LOC 2123Z 239DEG 21KT 4690 11189 $$ BRW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:54 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 6, 2:54 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT MON JUL 6 2009 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...VERY ACTIVE AFTERNOON. APPROACHING UPPER TROF AND ASSOCIATED COLD FRONT INITIATING WIDESPREAD THUNDERSTORMS. MANY STORMS BECOMING SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE ENDING AS THE COLD FRONT PUSHES EAST. SOUTHWEST FLOW ALOFT WILL CONTINUE TUESDAY AS THE UPPER TROF REMAINS TO THE WEST OF THE COUNTY WARNING AREA. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY AFTERNOON. THE UPPER TROF AXIS LIFTS OUT OVER THE AREA WEDNESDAY RESULTING IN ANOTHER ROUND OF SCATTERED THUNDERSTORMS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES. EMANUEL WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST PERIOD BEGINS WITH A SHORTWAVE TROUGH EXITING THE REGION WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING. A LOW AMPLITUDE RIDGE BUILDS ON THURSDAY WHICH WILL YIELD QUIETER CONDITIONS ALONG WITH COOLER THAN AVERAGE TEMPERATURES...HOWEVER KEPT SLIGHT CHANCE POPS WITH TERRAIN-INDUCED SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS. MODELS DIVERGE ON FRIDAY AS ANOTHER SERIES OF SHORTWAVES CROSSES THE FORECAST AREA UNDER WEAK FLOW. GIVEN THE MODEL UNCERTAINTY AND TYPICAL DAYTIME INSTABILITY...KEPT SLIGHT CHANCE POPS WITH SLIGHTLY COOLER THAN AVERAGE TEMPERATURES. BY SATURDAY...TEMPERATURES WILL CLIMB CLOSER TO SEASONAL AVERAGES WITH TRANQUIL CONDITIONS ANTICIPATED. MLS SUNDAY THROUGH MONDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS PERIOD...WITH SOME DIFFERENCES IN TIMING OF FEATURES. A WEAK UPPER LEVEL RIDGE MOVES EAST OF THE REGION SUNDAY MORNING. BEHIND THIS SYSTEM...AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHWEST COAST WITH AN ASSOCIATED WEAK COLD FRONT MOVING ACROSS THE FORECAST AREA MONDAY. LIMITED MOISTURE IN A SOMEWHAT UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL RESULT IN ISOLATED SHOWERS AND A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS OVER THE MOUNTAINS. TEMPERATURES ARE EXPECTED TO TO BE NEAR SEASONAL AVERAGES SUNDAY BEFORE COOLING SEVERAL DEGREES MONDAY. EK && .AVIATION... UPDATED 1800Z. VFR CONDITIONS WILL PREVAIL AT ALL SITES AHEAD OF A COLD FRONT LIKELY TO PRODUCE THUNDERSTORMS. THE FRONT WILL START TO MOVE OVER THE AREA EARLY IN THE AFTERNOON AND BECOME MORE ORGANIZED AS IT MOVES EASTWARD. THUNDERSTORMS WILL LIKELY PRODUCE GUSTY ERRATIC WINDS AND BRIEF HEAVY RAINFALL. SOME HAIL IS EXPECTED WITH THESE STORMS ALONG WITH THE POSSIBILITY OF WINDS IN EXCESS OF 60 MPH. BRIEF INTRUSIONS INTO MVFR AND IFR ARE POSSIBLE WITH THESE STORMS. AFTER THE STORMS PASS...SOME HIGHER CEILINGS ARE EXPECTED BUT CONDITIONS SHOULD QUICKLY REVERT TO IFR CONDITIONS. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 51 79 49 67 / 70 20 50 50 CTB 48 74 45 67 / 70 20 20 20 HLN 52 78 52 65 / 60 30 60 50 BZN 50 84 50 71 / 40 20 40 40 WEY 40 71 40 67 / 40 10 20 20 DLN 47 76 48 65 / 20 20 40 40 HVR 50 80 49 70 / 70 20 40 40 LWT 48 74 47 64 / 70 30 60 60 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR MTZ008>015-044>055. && SHORT TERM...EMANUEL LONG TERM...MLS/EK AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 6, 7:37 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 737 AM MDT MON JUL 6 2009 MTZ008>015-044>055-071345- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 737 AM MDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A SHARP COLD FRONT WILL PUSH THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS...TRIGGERING NUMEROUS STRONG TO SEVERE THUNDERSTORMS. DANGEROUS LIGHTNING...HAIL IN EXCESS OF 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THE STRONGEST STORMS. THERE IS A SLIGHT RISK OF TORNADOES POSSIBLE WITH THE STRONGEST STORMS. THE THREAT OF SEVERE WEATHER WILL BE SOMEWHAT LESS OVER BEAVERHEAD...MADISON...AND GALLATIN COUNTIES. THE THREAT OF SEVERE WEATHER WILL REACH CUT BANK BY MID- AFTERNOON...GREAT FALLS AND LEWISTOWN AND BOZEMAN BY LATE AFTERNOON...AND HAVRE BY EARLY EVENING. THE THREAT OF SEVERE WEATHER WILL DIMINISH AT CUT BANK AND GREAT FALLS AND BOZEMAN DURING THE EARLY EVENING...LEWISTOWN BY MID-EVENING AND HAVRE BY MIDNIGHT. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD KEEP TRACK OF CONDITIONS VIA TELEVISION AND RADIO STATIONS AND NATIONAL WEATHER SERVICE RADIO AND WEB SITES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS SHOULD BE PREPARED TO SAFELY OBSERVE AND PROVIDE TIMELY REPORTS OF SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS OR LOCAL LAW ENFORCEMENT AGENCIES THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 6, 2:08 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MDT MON JUL 6 2009
MTZ009-010-046-048-049-062045-
EASTERN GLACIER MT-EASTERN PONDERA MT-EASTERN TETON MT-NORTHERN ROCKY
MOUNTAIN FRONT MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
208 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN LEWIS AND
CLARK...NORTHWESTERN TETON...CENTRAL PONDERA AND EXTREME SOUTHERN
GLACIER COUNTIES UNTIL 245 PM MDT...
AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TO 19 MILES WEST OF CHOTEAU...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DUPUYER...
BYNUM AND PENDROY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4812 11218 4792 11200 4763 11276 4795 11298
4795 11293 4799 11290 4803 11296 4804 11295
4809 11301 4811 11300 4812 11306 4817 11308
4843 11227
TIME...MOT...LOC 2007Z 242DEG 22KT 4816 11277 4794 11270
4781 11258
SUKSpecial weather statement, Jul 6, 2:19 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
219 PM MDT MON JUL 6 2009
MTZ008-062100-
BEAVERHEAD MT-
219 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVERHEAD COUNTY UNTIL
300 PM MDT...
AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF JACKSON...OR 34 MILES
NORTHWEST OF DILLON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN BEAVERHEAD COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4581 11293 4579 11283 4574 11275 4568 11274
4566 11269 4564 11269 4535 11323 4548 11340
TIME...MOT...LOC 2019Z 229DEG 25KT 4547 11322Special weather statement, Jul 6, 2:22 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
222 PM MDT MON JUL 6 2009
MTZ015-062115-
MADISON MT-
222 PM MDT MON JUL 6 2009
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON COUNTY UNTIL 315
PM MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF TWIN BRIDGES...OR 12 MILES
SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SHERIDAN AND TWIN BRIDGES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4529 11246 4539 11245 4540 11247 4543 11249
4544 11254 4575 11215 4557 11190 4526 11242
TIME...MOT...LOC 2023Z 225DEG 21KT 4539 11242Local storm report, Jul 6, 2:31 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 6 NE HELENA 46.66N 111.93W
07/06/2009 E0.75 INCH LEWIS AND CLARK MT NWS EMPLOYEE
DIME TO PENNY SIZE HAIL REPORTED 6 MILES NORTHEAST OF
HELENA.
&&
HOENISCHLocal storm report, Jul 6, 2:49 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 7 SE CANYON CREEK 46.73N 112.16W
07/06/2009 E1.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL REPORTED 7 MILES SOUTHEAST
OF CANYON CREEK.
&&
HOENISCHSpecial weather statement, Jul 6, 2:52 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT MON JUL 6 2009 MTZ012-014-053-054-062130- BROADWATER MT-CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-MEAGHER MT- 252 PM MDT MON JUL 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK... NORTHWESTERN BROADWATER...NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES UNTIL 330 PM MDT... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF EAST HELENA TO 15 MILES EAST OF EAST HELENA...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHWESTERN MEAGHER...EXTREME SOUTHEASTERN LEWIS AND CLARK...EXTREME SOUTHERN CASCADE AND NORTHERN BROADWATER COUNTIES. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4718 11155 4678 11136 4638 11166 4677 11188 TIME...MOT...LOC 2052Z 207DEG 16KT 4681 11172 4658 11161 SUK
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:32 PM MDT | Special Weather Statement | TFX | Liberty | 43 min |
| Jul 5, 7:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Jul 5, 8:15 PM MDT | Special Weather Statement | TFX | Liberty | 45 min |
| Jul 6, 1:15 PM MDT | Special Weather Statement | TFX | Jefferson | 45 min |
| Jul 6, 1:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 48 min |
| Jul 6, 2:01 PM MDT | Special Weather Statement | TFX | Gallatin | 14 min |
| Jul 6, 2:06 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson | 39 min |
| Jul 6, 2:08 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 37 min |
| Jul 6, 2:12 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 48 min |
| Jul 6, 2:19 PM MDT | Special Weather Statement | TFX | Silver Bow | 41 min |
| Jul 6, 2:22 PM MDT | Special Weather Statement | TFX | Madison | 53 min |
| Jul 6, 2:25 PM MDT | Tornado Warning | TFX | Lewis and Clark | 35 min |
| Jul 6, 2:44 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 46 min |
| Jul 6, 2:49 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 41 min |
| Jul 6, 2:52 PM MDT | Special Weather Statement | TFX | Broadwater | 38 min |
| Jul 6, 2:55 PM MDT | Special Weather Statement | TFX | Glacier | 35 min |
| Jul 6, 2:58 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 47 min |
| Jul 6, 3:03 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 42 min |
| Jul 6, 3:06 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 54 min |
| Jul 6, 3:19 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 41 min |
| Jul 6, 3:19 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson | 26 min |
| Jul 6, 3:33 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 42 min |
| Jul 6, 3:35 PM MDT | Special Weather Statement | TFX | Broadwater | 40 min |
| Jul 6, 3:44 PM MDT | Special Weather Statement | TFX | Jefferson | 31 min |
| Jul 6, 3:48 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Meagher | 17 min |
| Jul 6, 3:56 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Teton | 49 min |
| Jul 6, 3:57 PM MDT | Special Weather Statement | TFX | Judith Basin | 33 min |
| Jul 6, 3:58 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Meagher | 19 min |
| Jul 6, 4:05 PM MDT | Special Weather Statement | TFX | Madison | 25 min |
| Jul 6, 4:09 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Lewis and Clark, Meagher | 22 min |
| Jul 6, 4:15 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin | 45 min |
| Jul 6, 4:21 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus, Judith Basin | 39 min |
| Jul 6, 4:22 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Judith Basin | 3 min |
| Jul 6, 4:24 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Pondera, Teton | 38 min |
| Jul 6, 4:38 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Gallatin, Judith Basin, Meagher | 52 min |
| Jul 6, 4:44 PM MDT | Special Weather Statement | TFX | Madison | 46 min |
| Jul 6, 4:44 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 46 min |
| Jul 6, 5:24 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 34 min |
| Jul 6, 5:33 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
| Jul 6, 5:38 PM MDT | Special Weather Statement | TFX | Judith Basin | 52 min |
| Jul 6, 5:54 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 51 min |
Nearby
Tornado Warnings in Montana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.